Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes shortness of breath and fast heart beat?

Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

default
Posted on Mon, 4 Aug 2014 in Pregnancy
Question: This past Wednesday, after eating lunch around 4:30pm, I noticed that I was experiencing a series of short breathing. I thought that it may have been because of the fact that I had just finished eating. I sat down on the couch and proceeded to watch television. During that time, I noticed that my body felt the need to yawn often, XXXXXXX and take in deep breaths. That evening, I was laying in bed using my laptop. I began to freak out because it had gotten to the point that I found myself having to catch my breath every few words I spoke. The next morning, I went to a doctor and described to him all of the above. He checked my pulse and all of that good stuff and said that everything was just fine. He also asked me to lay on the bed to see if I had any difficulties breathing while laying on my back because if I did, then it'd be a big issue. He ordered blood work to be done. The day after, i went back to follow up with the results from the blood work that showed that I am perfectly healthy and don't have any deficiencies. The doctor concluded that the shortness of breath and fast heartbeat may be linked to anxiety, stress, or even the lack or quality of sleep. Later that day, I went to work and was slightly miserable because I had trouble speaking due to the shortness of breath I was experiencing. As my shift progressed, I noticed myself feeling better. I felt a hundred times better that evening. The next day, I woke up feeling good as new. However, when I would lay down, I felt some minor chest pains if I turned my body a certain way, but the pains never occurred when I would breathe in and out. I went to sleep with high hopes of feeling better by today. Today, I woke up and went to church. On the car ride to and from church, I noticed my breathing and heartbeat acting up again, which i think was caused by how hot the car was inside as the AC was blowing air my way. It was a struggle to sit through church because of my issue. When I got home, I became aware that I was back to square one feeling the same way I felt when I first noticed I had this issue. I know for a fact that there is something wrong with me, but I just don't know what it is and no one else seems to know. If it matters, I currently take birth control pills (Microgestin 1/20) When this incident occurred, I was on the placebo portion of the pack- last two placebo pills, actually. Earlier this month when I had first began my pills, I had a UTI and was prescribed Cipro. Also, earlier in the week before I contracted this issue, I had taken Pepto Bismol to deal with diarrhea. And a week before, I took a single pain killer to combat some bad cramping. What could possibly be wrong with me?


Is it possible that the birth control medication is the cause of this? I know that the side effects are due to subside after the first three months. I have just started my fifth month of the pills. This issue occurred during my fourth pack when I took my last two Placebo iron pills. Is is really possible that the hormones from the pills triggered this even though I was already on my last two placebos? Would you recommend that I switch to a different method. If so, what method would you recommend?
During my fourth month on the pills, I experienced terrible bloating the entire month that made me feel miserable, if that helps any.
i'm sorry, the bloating actually occurred during the 3rd month that i was on the pills.
doctor
Answered by Dr. Manisha Jain 1 hour later
Brief Answer:
Thyroid profile, ECG and ultrasound advised

Detailed Answer:
Hello mam, thanks for trusting health care magic.
After reading the whole sequence of symptoms experienced by you I would like to suggest you to get a thyroid profile, ECG and pelvic ultrasound done.
In my opinion these symptoms can be related to
- disturbed ovarian physiology due to pills, common but non serious effect of pills
- some hidden heart disease which is manifesting itself in those days of the period when body is already dealing with the state of falling hormone levels.

In case everything is normal then visit a physician and get yourself examined, in case everything is normal he can put you on tablet propranolol which will take care of the this palpitation and anxious feeling you are experiencing.
Wish you all the best.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 2 minutes later
Would you think that it would be best to look into another contraceptive form? Could this be a possible side effect of a potential blood clot? Please let me know.
doctor
Answered by Dr. Manisha Jain 8 minutes later
Brief Answer:
still investigations needed

Detailed Answer:
Yes we can try for a non hormonal contraceptive like XXXXXXX T insertion but still a physician work up is necessary to see the cause if any.
Potential blood clot can cause these symptoms only for a while and not for so long like in your case its been 3 days already.
So get the investigations done and visit a physician as soon as possible.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 2 minutes later
Would you recommend the depo provera shot in my case? Yes I was looking in the copper T insertion but fear that it won't work because I have read that it is less effective for those whom have never been pregnant before.

Like I said, I have gone to a physician. He found nothing wrong with me and said I'm perfectly healthy. My pulse and heart beat are normal. The palpitations however are rather worrisome as I notice them more often that I would if there was nothing wrong with me.

Thank you.
doctor
Answered by Dr. Manisha Jain 7 minutes later
Brief Answer:
drospirenone pills

Detailed Answer:
No depo provera is not the solution.
In my opinion you should switch to a contraceptive which has a milder and different class of progesterone in case pills is the reason behind all these symptoms.

I would recommend pills with drospirenone and ethinyl estradiol combination pill.
This progesterone is very nice and suits almost everyone and doesn't cause any kind of weight gain so well suited to young girls like you.

Till then you can very well take tablet propranolol after prescription from your physician who will decide the dose according to your examination findings.

In case you have other questions you can contact me directly on http://bit.ly/drmanishajain
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on Provera

doctor1 MD

I'm a 42 year old female, 5'3 and 128lbs. This week my Dr.'s office told me that I need to have a B12 and iron study (my iron is low because of numerous fibroids). On March 30, 2011 I had a deprovera (spelling ?) shot to assist in lessening the bleeding for the fibroids - I've had a light menstrual cycle since April 2. Recently I've notice that my urine smells like onion, and I wanted to know possible causes? Thanks.

doctor1 MD

I have light red on the tissue when I wipe. Not spots but like how wee would be but not just a wet patch but red. It s not thick or mucus, and I haven t had a period in over 2 years due to the depo injection which I have not stopped or over due. I feel sick and pain

doctor1 MD

Hey good morning , my depo provera shot was due from may 2nd . I ve had a period since then from that I ve also had another period about 2 weeks now I have some thick blood coming from my vagina and a little cramps i also had unprotected sex but he pulled out. What could this be ?

doctor1 MD

Hello, i am 18 and have been getting frequent bladder infections for a few years now, latley i have been experiencing blood in my urine and blood when i wipe myself, this is not my period because i am on the depo provera injection and havent got a period in a year, im also experiencing back pain, nausea and the common lower stomach pain

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...